Alert archive / Minnesota / Winter Storm Warnings in 2014
Winter Storm Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm warning at Nov 9, 2014, 2:49 PM CST for 4 counties in Minnesota; Richland County, Sargent County, North Dakota. It took effect at Nov 10, 2014, 3:00 AM CST. It was in force for 12 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2014, 2:49 PM CST (20:49 UTC)
- In effect from
- Nov 10, 2014, 3:00 AM CST
- Expired
- Nov 10, 2014, 3:26 PM CST
- In force
- 12 hr
- Issued by
- NWS Grand Forks, ND
Counties Grant County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 160 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 6:53 AM CST | SNOW 2.5 | Lidgerwood, ND | 24 HOUR TOTAL. STILL SNOWING. |
| Nov 10, 7:18 AM CST | SNOW 5 | Havana, ND | STILL SNOWING. |
| Nov 10, 7:44 AM CST | SNOW 2.5 | 3 Se Breckenridge, MN | STILL SNOWING. |
| Nov 10, 8:00 AM CST | SNOW 3 | 1 Nne Fergus Falls, MN | COCORAHS 8AM REPORT...STILL SNOWING. |
| Nov 10, 1:15 PM CST | SNOW 1.5 | Wadena, MN | STILL SNOWING |
| Nov 10, 3:00 PM CST | SNOW 3.2 | New York Mills, MN | STILL SNOWING |
| Nov 10, 3:30 PM CST | HEAVY SNOW 13 | Hoffman, MN | ESTIMATE. VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
695 WWUS43 KFGF 092049 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 249 PM CST SUN NOV 9 2014 ...HEAVY SNOW POSSIBLE IN FAR SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA ON MONDAY... .AN UPPER LEVEL STORM SYSTEM MOVING INTO THE PLAINS LATER TONIGHT AND MONDAY WILL BRING ACCUMULATING SNOWFALL TO THE REGION THROUGH THE MORNING HOURS ON MONDAY. THE SNOW WILL BECOME HEAVY AT TIMES FROM FAR SOUTHEASTERN NORTH DAKOTA INTO NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. HEAVIEST SNOWFALL SHOULD OCCUR THROUGHOUT THE DAY ON MONDAY... WITH SNOWFALL TAPERING OFF FROM THE WEST THROUGH MONDAY EVENING. MNZ040-110600- /O.UPG.KFGF.WS.A.0003.141110T0900Z-141111T0600Z/ /O.NEW.KFGF.WS.W.0003.141110T0900Z-141111T0600Z/ GRANT- INCLUDING THE CITY OF...ELBOW LAKE 249 PM CST SUN NOV 9 2014 ...WINTER STORM WARNING IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR PORTIONS OF WEST CENTRAL MINNESOTA TO INCLUDE GRANT COUNTY...WHICH IS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. THE SNOW WILL CONTINUE THROUGH THE DAY ON MONDAY BEFORE TAPERING OFF MONDAY NIGHT. ' * WINDS...NORTHEAST WINDS OF FROM 10 TO 20 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. * VISIBILITIES...COULD DECREASE TO A HALF A MILE IN THE HEAVIER SNOW BANDS. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 9 INCHES WILL BE POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE AFFECTED COUNTIES. SNOW AMOUNTS IN GRANT COUNTY COULD TOP 9 INCHES IN SOME PLACES. * WIND CHILL VALUES...WIND CHILLS COULD DROP BELOW ZERO AT TIMES. * OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A SHORT DISTANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. TRAVEL IS ADVISED ONLY IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ029>032-NDZ052-053-110600- /O.UPG.KFGF.WS.A.0003.141110T0900Z-141111T0600Z/ /O.NEW.KFGF.WW.Y.0026.141110T0900Z-141111T0600Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...GWINNER...WAHPETON 249 PM CST SUN NOV 9 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR FAR SOUTHEASTERN NORTH DAKOTA AND PORTIONS OF WEST CENTRAL MINNESOTA ...WHICH IS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. THE SNOW WILL CONTINUE THROUGH THE DAY ON MONDAY BEFORE TAPERING OFF MONDAY NIGHT. ' * WINDS...NORTHEAST WINDS OF FROM 10 TO 20 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. * VISIBILITIES...COULD DECREASE TO A HALF A MILE IN THE HEAVIER SNOW BANDS. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 2 TO 6 INCHES WILL BE POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE AFFECTED COUNTIES. TOTAL SNOW AMOUNTS COULD TOP 6 INCHES IN LOCALIZED AREAS BY TUESDAY MORNING. * WIND CHILL VALUES...WIND CHILLS COULD DROP BELOW ZERO AT TIMES. * OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A SHORT DISTANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NDZ049-110600- /O.NEW.KFGF.WW.Y.0026.141110T0900Z-141111T0600Z/ RANSOM- INCLUDING THE CITY OF...LISBON 249 PM CST SUN NOV 9 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR FAR SOUTHEASTERN NORTH DAKOTA...WHICH IS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT. * TIMING...SNOW WILL BEGIN LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. THE SNOW WILL CONTINUE THROUGH THE DAY ON MONDAY BEFORE TAPERING OFF MONDAY NIGHT. * WINDS...NORTHEAST WINDS OF FROM 10 TO 20 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. * VISIBILITIES...COULD DECREASE TO A HALF A MILE IN THE HEAVIER SNOW BANDS. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 2 TO 6 INCHES WILL BE POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE AFFECTED COUNTIES. TOTAL SNOW AMOUNTS COULD TOP 6 INCHES IN LOCALIZED AREAS BY TUESDAY MORNING. * WIND CHILL VALUES...WIND CHILLS COULD DROP BELOW ZERO AT TIMES. * OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A SHORT DISTANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GUST
3 follow-up statements
425 WWUS43 KFGF 100931 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 331 AM CST MON NOV 10 2014 ...HEAVY SNOW POSSIBLE IN FAR SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA ON MONDAY... .AN UPPER LEVEL STORM SYSTEM MOVING INTO THE PLAINS TODAY WILL BRING ACCUMULATING SNOWFALL TO THE REGION. THE SNOW WILL BECOME HEAVY AT TIMES FROM FAR SOUTHEASTERN NORTH DAKOTA INTO NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. HEAVIEST SNOWFALL SHOULD OCCUR THROUGHOUT THE DAY ON MONDAY... WITH SNOWFALL TAPERING OFF FROM THE WEST THROUGH MONDAY EVENING. MNZ029>032-NDZ052-053-110600- /O.UPG.KFGF.WW.Y.0026.000000T0000Z-141111T0600Z/ /O.EXA.KFGF.WS.W.0003.000000T0000Z-141111T0600Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...GWINNER...WAHPETON 331 AM CST MON NOV 10 2014 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN EARLY MONDAY MORNING. THE SNOW WILL CONTINUE THROUGH THE DAY ON MONDAY BEFORE TAPERING OFF MONDAY NIGHT. ' * WINDS...NORTHEAST WINDS OF FROM 10 TO 20 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. * VISIBILITIES...COULD DECREASE TO A HALF A MILE IN THE HEAVIER SNOW BANDS. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 3 TO 8 INCHES WILL BE POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE AFFECTED COUNTIES. * WIND CHILL VALUES...WIND CHILLS COULD DROP BELOW ZERO AT TIMES. * OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A SHORT DISTANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ040-110600- /O.CON.KFGF.WS.W.0003.000000T0000Z-141111T0600Z/ GRANT- INCLUDING THE CITY OF...ELBOW LAKE 331 AM CST MON NOV 10 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...SNOW WILL BEGIN EARLY MONDAY MORNING. THE SNOW WILL CONTINUE THROUGH THE DAY ON MONDAY BEFORE TAPERING OFF MONDAY NIGHT. ' * WINDS...NORTHEAST WINDS OF FROM 10 TO 20 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. * VISIBILITIES...COULD DECREASE TO A HALF A MILE IN THE HEAVIER SNOW BANDS. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 9 INCHES WILL BE POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE AFFECTED COUNTIES. SNOW AMOUNTS IN GRANT COUNTY COULD TOP 9 INCHES IN SOME PLACES. * WIND CHILL VALUES...WIND CHILLS COULD DROP BELOW ZERO AT TIMES. * OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A SHORT DISTANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. TRAVEL IS ADVISED ONLY IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NDZ049-110600- /O.CON.KFGF.WW.Y.0026.000000T0000Z-141111T0600Z/ RANSOM- INCLUDING THE CITY OF...LISBON 331 AM CST MON NOV 10 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...SNOW WILL BEGIN EARLY MONDAY MORNING. THE SNOW WILL CONTINUE THROUGH THE DAY ON MONDAY BEFORE TAPERING OFF MONDAY NIGHT. * WINDS...NORTHEAST WINDS OF FROM 10 TO 20 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. * VISIBILITIES...COULD DECREASE TO A HALF A MILE IN THE HEAVIER SNOW BANDS. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 2 TO 6 INCHES WILL BE POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE AFFECTED COUNTIES. TOTAL SNOW AMOUNTS COULD TOP 6 INCHES IN LOCALIZED AREAS BY TUESDAY MORNING. * WIND CHILL VALUES...WIND CHILLS COULD DROP BELOW ZERO AT TIMES. * OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A SHORT DISTANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
363 WWUS43 KFGF 101837 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1237 PM CST MON NOV 10 2014 ...SNOW CONTINUING ACROSS EXTREME SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON... .SNOW CONTINUES TO AFFECT AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM WAHPETON TO PARK RAPIDS. THROUGH THIS AFTERNOON ANOTHER SEVERAL INCHES OF SNOW IS POSSIBLE. SNOW WILL TAPER OFF FROM WEST TO EAST AS THE POTENT STORM SYSTEM OVER THE CENTRAL PLAINS SHIFTS EAST. NDZ052-101945- /O.CAN.KFGF.WS.W.0003.000000T0000Z-141111T0600Z/ SARGENT- INCLUDING THE CITY OF...GWINNER 1237 PM CST MON NOV 10 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS DIMINISHED WITH LITTLE OR NO ADDITIONAL ACCUMULATION EXPECTED. $$ NDZ049-101945- /O.CAN.KFGF.WW.Y.0026.000000T0000Z-141111T0600Z/ RANSOM- INCLUDING THE CITY OF...LISBON 1237 PM CST MON NOV 10 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS DIMINISHED WITH LITTLE OR NO ADDITIONAL ACCUMULATION EXPECTED. $$ MNZ029>032-040-NDZ053-110600- /O.CON.KFGF.WS.W.0003.000000T0000Z-141111T0600Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...WAHPETON 1237 PM CST MON NOV 10 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...SNOW WILL CONTINUE THROUGH THE AFTERNOON TAPERING OFF THIS EVENING. ' * VISIBILITIES...COULD DECREASE TO A HALF A MILE IN THE HEAVIER SNOW BANDS. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 3 TO 8 INCHES WILL BE POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE AFFECTED COUNTIES. * OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A SHORT DISTANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
420 WWUS43 KFGF 102126 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 326 PM CST MON NOV 10 2014 ...SNOW TO TAPER OFF THIS EVENING... .SNOW WILL CONTINUE TO DIMINISH ACROSS THE REGION THIS EVENING. ADDITIONAL ACCUMULATIONS OF LESS THAN 2 INCHES ARE EXPECTED. ROADWAYS WILL CONTINUE TO BE SNOW COVERED AND HAZARDOUS TRAVEL WILL CONTINUE. MNZ029>032-040-110600- /O.CAN.KFGF.WS.W.0003.000000T0000Z-141111T0600Z/ /O.NEW.KFGF.WW.Y.0027.141110T2126Z-141111T0600Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE 326 PM CST MON NOV 10 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW WILL CONTINUE THROUGH THE AFTERNOON TAPERING OFF THIS EVENING. ' * VISIBILITIES...COULD DECREASE TO A MILE OR LESS IN THE HEAVIER SNOW BANDS. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 3 TO 8 INCHES WILL BE POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE AFFECTED COUNTIES. * OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A SHORT DISTANCE. ROADWAYS WILL CONTINUE TO BE SNOW COVERED AND TRAVEL WILL BE HAZARDOUS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ NDZ053-102230- /O.CAN.KFGF.WS.W.0003.000000T0000Z-141111T0600Z/ RICHLAND- INCLUDING THE CITY OF...WAHPETON 326 PM CST MON NOV 10 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WINTER STORM WARNING. SNOW WILL CONTINUE TO TAPER OFF WITH LITTLE OR NO ADDITIONAL ACCUMULATION. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Nov 9, 12:54 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Nov 9, 12:54 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1254 PM CST SUN NOV 9 2014
.UPDATE...
ISSUED AT 1253 PM CST SUN NOV 9 2014
NO SIGNIFICANT UPDATES PLANNED FOR THIS EARLY AFTERNOON. 12Z
NAM/GFS/HOPWRF GUIDANCE IN LINE WITH PREVIOUS RUNS...KEEPING
HEAVIEST SNOW BAND JUST SOUTH OF THE FA. 12Z ECMWF REMAINS THE
OUTLIER WITH HEAVIEST SNOW BAND RIGHT ALONG THE SD/ND/MN TRIPLE
POINT THROUGH MONDAY EVENING. WILL LIKELY BE PREPPING WINTER
HEADLINE PRODUCTS FOR MIDAFTERNOON RELEASE... CONSISTENT WITH
CURRENT FORECAST TIMING AND PRECIP AMOUNTS. MAIN IMPACTS FOR
FAR SOUTHERN RED RIVER BASIN COUNTIES WILL BE THROUGHOUT THE DAY
ON MONDAY. MEANWHILE...NORTH WINDS AND A CONTINUED COLD ADVECTION
PATTERN WILL KEEP TODAYS DAYTIME HIGHS BELOW THE THAW POINT FOR
MOST OF THE AREA.
&&
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 305 AM CST SUN NOV 9 2014
HOW FAR NORTH THE HEAVY SNOW BAND WILL EXTEND WILL BE THE MAIN
FORECAST HEADACHE FOR THE PERIOD.
NORTHWESTERLY FLOW ALOFT CONTINUES OVER THE NORTHERN PLAINS AS THE
MAIN UPPER LOW SPINS OVER NORTHERN ONTARIO. THERE IS A SIGNFICANT
SHORTWAVE STARTING TO MOVE ONTO THE BRITISH COLUMBIA COAST THAT
WILL HAVE AN IMPACT ON OUR SENSIBILE WEATHER. FOR TODAY
THOUGH...THAT SHORTWAVE WILL REMAIN TO OUR WEST. A BAND OF LIGHT
SNOW EARLY THIS MORNING BROUGHT ON BY MID LEVEL FRONTOGENESIS WILL
DISSIPATE AS A STRONGER BOUNDARY BEGINS TO DEVELOP TO OUR SOUTH
AND WEST. THINK OTHER THAN EARLY THIS MORNING SNOW WILL BE OUT OF
OUR AREA WITH DRY NORTHEASTERLY WINDS KEEPING MOST OF THE PRECIP
SOUTH. TEMPS WILL BE COLD WITH HIGHS NOT GETTING OUT OF THE 20S TO
LOW 30S.
TONIGHT...THE SHORTWAVE TROUGH CURRENTLY COMING ONSHORE QUICKLY
DIGS INTO THE GREAT BASIN. THE SFC LOW PRESSURE WILL MOVE OFF TO
THE EAST INTO THE PLAIN...ALTHOUGH THE CENTER OF THE LOW AND THE
MAIN BAROCLINIC ZONE WILL REMAIN TO OUR SOUTH. STILL...AS THE
UPPER LOW CONTINUES TO MOVE EAST THERE WILL BE SOME GOOD SYNOPTIC
LIFT AND MID LEVEL FRONTOGENESIS DEVELOPING OVER OUR SOUTHERN
COUNTIES AS 12Z MONDAY APPROACHES. KEPT SUNDAY EVENING DRY BUT
STARTED RAMPING UP POPS AFTER MIDNIGHT.
MONDAY...THE SHORTWAVE WILL MOVE INTO THE SD/NEBR AREA AND AN
INVERTED TROUGH EXTENDS INTO SOUTHERN MN. MODELS ARE IN GOOD
AGREEMENT ON DEVELOPING A BAND OF HEAVY SNOW WITH STRONG
FRONTOGENESIS AND LARGE SCALE LIFT. WHERE THEY DIFFER IS IN
PLACEMENT OF THE BAND...AND RUN TO RUN CONSISTENCY HAS NOT BEEN
GOOD. THE 00Z ECMWF HAS BEEN TRENDING WELL NORTH WITH WARNING
CRITERIA SNOW WELL TO THE FARGO AREA. HOWEVER...THE GEM IS MUCH
FURTHER SOUTH AND KEEPS THE HEAVIEST SNOW OUT OF OUR CWA. THE NAM
IS MORE IN AGREEMENT WITH THE ECMWF BUT THE GFS IS IN BETWEEN.
PLACEMENT IS STILL UNCERTAIN...BUT THE SREF HAS HIGH PROBABILITIES
OF 1 INCH PER HOUR SNOW RATES OVER OUR SOUTHERN COUNTIES. WILL
GO WITH A WATCH FOR OUR SOUTHERN COUNTIES WITH 6 PLUS INCHES
POSSIBLE IN OUR FAR SOUTH AND WILL KEEP AN EYE ON FUTURE MODEL
RUNS FOR NEEDED ADJUSTMENT.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 305 AM CST SUN NOV 9 2014
MONDAY NIGHT THROUGH TUESDAY NIGHT...THE SHORTWAVE BRINGING THE
HEAVY SNOW BAND WILL MOVE OFF INTO THE UPPER MIDWEST AS THE NEXT
UPPER LOW ROTATES DOWN INTO MT. SNOW OVER OUR SOUTHERN COUNTIES
WILL BEGIN TO TAPER OFF MONDAY NIGHT AND MOST OF THE ACCUMULATION
WILL BE DONE BY TUESDAY MORNING. A FEW LIGHT SNOW SHOWERS MAY
DEVELOP TUESDAY AFTERNOON UNDER THE UPPER LOW BUT DO NOT EXPECT
AMOUNTS TO BE VERY MUCH. COLD WEATHER WILL CONTINUE AS THE ARCTIC
HIGH SETTLES IN FOR EARLY NEXT WEEK. SOME OF THE LOWS COULD
APPROACH SINGLE DIGITS...PARTICULARLY IN THE SOUTH AND WEST WHERE
THERE WILL EITHER BE SNOW COVER OR LESS CLOUDS.
WEDNESDAY-SATURDAY...THE CONTINUED CHILLY TEMPS WILL BE THE MAIN
ISSUE THROUGH THE PERIOD AS BLOCKING UPPER RIDGING PERSISTS UP OVER
NW CANADA/ALASKA...WITH DOWNSTREAM TROUGHING. 850 MB TEMPS WILL
REMAIN IN THE -13 TO -17C RANGE...LIMITING HIGHS TO NO WARMER THAN
THE 20S. CYCLONIC FLOW ALOFT WILL EXIST FOR MUCH OF THE PERIOD.
CLOUD COVER MAY PERSIST FOR A GOOD CHUNK OF THIS PERIOD GIVEN THIS
PATTERN...WITH A BOUT OR TWO OF LIGHT SNOW/FLURRIES POSSIBLE
DEPENDING ON TIMING OF UPPER LEVEL WAVES. OVERNIGHT LOWS WILL DEPEND
HEAVILY ON CLOUD COVER AND ANY SNOW ON THE GROUND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING) ISSUED
AT 1253 PM CST SUN NOV 9 2014
.AVIATION...
FRINGE OF MVFR CIGS JUST CLIPPING TVF-BJI TAFS SITES. MODELS HINTING
AT ERODING EDGE OF CLOUD SHIELD WHICH COULD KEEP THESE SITES IN AND
OUT OF MVFR CIGS THIS AFTERNOON. REMAINDER OF FA WILL REMAIN VFR
THROUGH MOST OF THE PERIOD WITH FAR CLOSEST TO POTENTIAL -SN TOWARDS
THE END OF THE PERIOD WITH LOWER CIGS AND VSBY.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
NDZ052-053.
MN...WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
MNZ029>032-040.
&&
UPDATE...GUST
SHORT TERM...JR
LONG TERM...JR/MAKOWSKI
AVIATION...AVHazardous weather outlook, Nov 9, 6:12 AM CST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 612 AM CST SUN NOV 9 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 612 AM CST SUN NOV 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW THIS MORNING OVER THE SOUTHERN RED RIVER VALLEY WILL DISSIPATE SHORTLY AFTER SUNRISE. NOT MUCH ACCUMULATION IS EXPECTED...BUT SOME SLICK SPOTS ON ROADS ARE POSSIBLE. MORE SIGNFICANT SNOWFALL IS EXPECTED TO DEVELOP LATE TONIGHT OVER FAR SOUTHEASTERN NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. THE SNOW WILL CONTINUE INTO MONDAY AND COULD BRING SOME HEAVY ACCUMULATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL CONTINUE ALONG THE NORTH DAKOTA SOUTH DAKOTA BORDER AND INTO ADJACENT AREAS OF WEST CENTRAL MINNESOTA INTO MONDAY AND MONDAY EVENING. THE SNOW MAY BECOME HEAVY AT TIMES...ALTHOUGH THE EXACT PLACEMENT OF THE HEAVIEST SNOW BAND IS STILL UNCERTAIN. AT THIS TIME IT SEEMS THAT THE BEST CHANCES FOR 6 TO 9 INCHES OF SNOW WILL BE SOUTH OF A FORMAN NORTH DAKOTA TO WADENA MINNESOTA LINE. A WINTER STORM WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SNOWFALL REPORTS ARE WELCOME.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 3:43 AM CST | Winter Storm Watch | FGF | Grant, Otter Tail, Wadena, Wilkin | 11 hr |
| Nov 9, 2:49 PM CST | Winter Weather Advisory | FGF | Otter Tail, Wadena, Wilkin | 22 hr |
Nearby
Winter Storm Warnings in Minnesota, 2014Winter Storm Warnings in North Dakota, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.